Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 63, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 19, 2007, 3:33 AM EDT for Kosciusko County, Marshall County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2007, 3:33 AM EDT (07:33 UTC)
- Expired
- Jun 19, 2007, 4:15 AM EDT
- In force
- 42 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Kosciusko County, IN, Marshall County, IN
The radar
The Northern Indiana radar (KIWX), 26 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.6 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 190733
SVRIWX
INC085-099-190815-
/O.NEW.KIWX.SV.W.0063.070619T0733Z-070619T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
333 AM EDT TUE JUN 19 2007
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA
SOUTHEASTERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA
* UNTIL 415 AM EDT
* AT 331 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES SOUTHWEST OF
TIPPECANOE...OR ABOUT 9 MILES NORTH OF ROCHESTER...AND MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
ETNA GREEN...MENTONE AND BOURBON...
HOFFMAN LAKE AND ATWOOD...
CLUNETTE AND WARSAW...
LEESBURG...MONOQUET AND HASTINGS...
MILFORD AND OSWEGO...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH....ALONG
WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
LAT...LON 4118 8624 4116 8609 4126 8566 4145 8566
4140 8606
$$1 follow-up statement
000 WWUS53 KIWX 190752 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 352 AM EDT TUE JUN 19 2007 INC099-190802- /O.CAN.KIWX.SV.W.0063.000000T0000Z-070619T0815Z/ MARSHALL IN- 352 AM EDT TUE JUN 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MARSHALL COUNTY IS CANCELLED... AT 348 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED OUT AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4118 8603 4126 8566 4145 8566 4141 8598 $$ INC085-190815- /O.CON.KIWX.SV.W.0063.000000T0000Z-070619T0815Z/ KOSCIUSKO IN- 352 AM EDT TUE JUN 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT FOR NORTHERN KOSCIUSKO COUNTY... AT 348 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CLUNETTE TO 5 MILES SOUTHWEST OF ATWOOD...OR ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF WARSAW TO 9 MILES WEST OF WARSAW...AND MOVING NORTHEAST AT 40 MPH. LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE... MILFORD...MONOQUET AND WARSAW... DEWART LAKE...OAKWOOD PARK AND SYRACUSE... LAKE WAWASEE...TIPPECANOE LAKE AND SECHRIST LAKE... NORTH WEBSTER... THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE PATH...PREPARE IMMEDIATELY FOR PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4118 8603 4126 8566 4145 8566 4141 8598 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:39 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 19, 1:39 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 139 AM EDT TUE JUN 19 2007 .AVIATION... LL MSTR PLUME AHD OF CDFNT CONTS TO CONTRACT THIS MORNING W/CONVN STRUGGLING OVR IL AS UPR TROUGH OVR MN LIFTS INTO ONTARIO HINDERING ANY SUBSTANTIAL BNDRY LYR DESTABILIZATION. AS SUCH AND GIVEN DAYBREAK FNTL TIMING...WILL DROP PRIOR TEMPO MENTION IN FVR OF VCTS MENTION AT THIS POINT. OTHERWISE XPC MAINLY VFR CONDS THIS MORNING W/FROPA ALTHOUGH A BRIEF PD OF MVFR CIGS CERTAINLY PSBL. STG SUBSIDENCE AND MIXING BEHIND UPR TROUGH LT MORNING AND AFTN WILL MAKE FOR CLEARING SKIES AND BREEZY CONDS THIS AFTN W/SFC WIND GUSTS TO AOA 20KTS. && .SHORT TERM... TONIGHT AND TOMORROW WEAK UPPER WAVE IS PUSHING ACROSS IL AT 19Z ALLOWING DEVELOPMENT OF AN AREA OF THUNDERSTORMS. OTHER THUNDERSTORMS WERE ONGOING ACROSS PARTS OF NORTHWEST INDIANA WHERE A REMNANT OUTFLOW BOUNDARY/WEAK THETA-E AXIS WAS PUSHING NORTHEAST ACROSS THE REGION. TCU WILL CONTINUE TO DEVELOP ALONG BOUNDARY AND EXPECTING SCATTERED-ISOLATED THUNDERSTORMS TO CONTINUE ALONG THIS BOUNDARY. TEMPS WERE IN THE MID AND LOWER 90S ACROSS THE FA WITH DEWPOINTS IN THE MID 50S. DEWPOINTS HAVE DROPPED SIGNIFICANTLY DUE TO STRONG MECHANICAL AND CONVECTIVE MIXING. MAIN UPPER WAVE AND ASSOCIATED COLD FRONT WERE SITUATED IN THE UPPER MIDWEST AND WILL CONTINUE TO SLIDE QUICKLY TO THE SOUTHEAST OVERNIGHT. HAVE NOT CHANGED MUCH WITH ONGOING FORECAST. MODELS IN GOOD AGREEMENT WITH SHORTER TERM FORECAST. HENCE...HAVE MAINLY UTILIZED WRF FOR DETAILS. BASICALLY RAISED POPS IN WESTERN ZONES TO 50S AND ADDED SLIGHT WORDING IN THE EAST FOR THIS EVENING. LEAD REMNANT SHORTWAVE WILL CONTINUE TO ADVECT NORTHEAST AND ALLOW SCATTERED THUNDERSTORMS INTO THIS EVENING...FAVORING WESTERN ZONES. SHOULD SEE A DECREASE IN COVERAGE THIS EVENING WITH LOSS OF HEATING. LACK OF DEEP LAYER SHEAR WITH MARGINAL INSTABILITY WILL KEEP SEVERE THREAT TO AN ISOLATED OCCURRENCE. MAIN UPPER TROUGH AND ASSOCIATED COLD FRONT WILL APPROACH THE REGION TONIGHT BRINGING SHOWERS AND THUNDERSTORMS INTO THE REGION. MODELS ALL ON THE SAME PAGE WITH EJECTING MAIN MID LEVEL SPEED MAX NORTHEAST INTO THE NORTHERN GREAT LAKES. THIS WILL FOCUS THE BEST LIFT AND SUPPORT NORTH OF THE FORECAST AREA. EXPECTING A BROKEN LINE OF SHOWERS/THUNDERSTORMS TO PUSH INTO THE FA EARLY IN THE MORNING. OTHER THUNDERSTORMS ARE POSSIBLE IN SOUTHEASTERN ZONES EARLY THIS MORNING AS SECONDARY SPEED MAX PUSHES NORTHEAST INTO WESTERN OH...ALTHOUGH PRECIP WOULD BE SCATTERED AT BEST. NOT EXPECTING ANY WIDESPREAD SEVERE THUNDERSTORMS TONIGHT WITH MARGINAL INSTABILITY IN PLACE. FAVORABLE DEEP SHEAR WILL REMAIN NORTH OF THE FA. ALTHOUGH LOW LEVEL SHEAR WILL BE MORE THAN SUFFICIENT TO SUPPORT LINEAR THUNDERSTORMS...MARGINAL CAPE WILL PRECLUDE DEVELOPMENT OF ANY STRONG COLD POOLS. LEFT TREND IN GRIDS TO QUICKLY END PRECIP CHANCES ACROSS ENTIRE FORECAST AREA WITH QUICK FRONTAL MOTION. WINDS WILL PICK UP BEHIND FRONT TOMORROW AND MAY BE A CONCERN OVER LAKE MI. HOWEVER...CURRENT TRENDS IN GUIDANCE AND MODELS HAVE BEEN BACKING OFF ON FASTER WIND SPEEDS FOR TOMORROW. HENCE..WILL LET CURRENT SCA IN LAKE MI ZONES EXPIRE AT 12Z. && .LONG TERM... TUESDAY NIGHT THROUGH MONDAY..MODELS AGREE THAT HIGH PRESSURE WILL BUILD INTO THE AREA TUESDAY NIGHT AND ONLY VERY SLOWLY DRIFT EAST. MODELS IN GENERAL AGREEMENT THAT A SHORT WAVE WILL APPROACH THE WESTERN GREAT LAKES BY FRIDAY NIGHT AND OVER THE IWX AREA SATURDAY. WILL BRING CHANCE POPS INTO THE AREA AS THE SHORT WAVE AND ASSOCIATED FRONTAL WAVE MOVE THROUGH THE AREA THEN BACK TO DRY FOR SUNDAY AND MONDAY MORE SEASONAL TEMPS FOR TUESDAY AND WEDNESDAY BUT TEMPS GRADUALLY CLIMBING BY THE END OF THE WEEK. MOSTLY 80S FOR HIGHS AND 60S FOR LOWS BUT SOME 50S WEDNESDAY AND POSSIBLY THURSDAY MORNINGS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR LMZ043-046-061. && SHORT TERM...CHAMBERLAIN LONG TERM....SABONES AVIATION.....HOLSTEN
Hazardous weather outlook, Jun 18, 5:08 AM EDT, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 508 AM EDT MON JUN 18 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-190915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 508 AM EDT MON JUN 18 2007 /408 AM CDT MON JUN 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE...MAINLY LATE TONIGHT. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HEAT INDICES WILL RISE ABOVE 90 DEGREES THIS AFTERNOON AND PERSIST INTO EARLY EVENING...INCREASING THE RISK FOR HEAT RELATED INJURIES AND HEAT RELATED ILLNESSES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY...BUT THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-190915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 508 AM EDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY...BUT THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:53 AM EDT | Flash Flood Warning | IWX | Cass | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.